
Daniel Berend
Senior Academic
Multiple ergodic theorems
Given measure preserving transformations T 1, T 2,..., T s of a probability space (X, B, μ) we are interested in the asymptotic behaviour of ergodic averages of the form {Mathematical expression} where f 1, f 2,..., f s e{open}L ∞(X, B,μ). In the general case we study, mainly for commuting transformations, conditions under which the limit of (1) in L 2-norm is ∫ x f 1 dμ·∫ x f 2 dμ...∫ x f s dμ for any f 1, f 2..., f s e{open}L ∞(X, B,μ). If the transformations are commuting epimorphisms of a compact abelian group, then this limit exists almost everywhere. A few results are also obtained for some classes of non-commuting epimorphisms of compact abelian groups, and for commuting epimorphisms of arbitrary compact groups.
| Publication language | English |
| Pages | 123-142 |
| Journal | Journal d'Analyse Mathématique |
| Volume | 50 |
| Issue number | 1 |
| Publication status | Published - 01.12.1988 |
ASJC Scopus subject areas
Analysis
General Mathematics